Adam M. Kaye: 0000-0002-7224-3322
Download Full Text
Contribution to Book
Essentials of Pharmacology for Anesthesia, Pain Medicine, and Critical Care
Serotonin syndrome is a potentially life-threatening syndrome associated with drug-induced changes in serotonin receptor sensitivities in the central nervous system. Mental status changes, neuromuscular hyperactivity, and autonomic dysfunction characterize the syndrome and can range from benign to lethal. Serotonin syndrome typically results from therapeutic use of two or more serotonergic drugs. However, commonly prescribed serotonergic drugs may interact with medications and drugs used in anesthetic and critical care practice to precipitate serotonin syndrome. It is important to identify the patient at risk, as well as the clinical features of serotonin syndrome should they develop. Prompt recognition of the signs and symptoms of serotonin syndrome is essential for efficient diagnosis and treatment of this rare, yet preventable condition.
Find in WorldCat
New York, NY
Medicine and Health Sciences
Gayle, Julie A.; Abadie, Jacqueline Volpi; Kaye, Adam M.; and Kaye, Alan D., "Serotonin syndrome" (2015). School of Pharmacy Faculty Books and Book Chapters. 69.